Alert archive / Colorado / Flash Flood Watches in 2018
Flash Flood Watch 2, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 11, 2018, 4:03 AM MDT for 9 counties in Colorado. It took effect at Jul 12, 2018, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2018, 4:03 AM MDT (10:03 UTC)
- In effect from
- Jul 12, 2018, 12:00 PM MDT
- Expired
- Jul 12, 2018, 8:04 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3921 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
640 WGUS65 KPUB 111003 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Pueblo CO 403 AM MDT Wed Jul 11 2018 ...Flash Flood Watch for Burn Scars in the Wets and Sangre De Cristo Mountains for Thursday afternoon and evening... .Moisture will increase over the area on Thursday bringing the threat for locally heavy rainfall from slow moving thunderstorms to the mountain areas. This will increase the risk for burn scar flash flooding should a stronger storm impact the area. The burn scars most at risk will be Spring, Junkins and the Hayden Pass burn scars. COZ072>075-079-080-087-111815- /O.NEW.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 403 AM MDT Wed Jul 11 2018 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The National Weather Service in Pueblo has issued a * Flash Flood Watch for active and more recent burn scars including Spring, Junkins and Hayden Pass scars. * From Thursday afternoon through Thursday evening * Increasing monsoon moisture and a weak disturbance will result in slow moving thunderstorms over the mountains on Thursday. The risk for flash flooding will be elevated for the newer burn scars should a stronger storm impact these areas. * Mud and debris flows will be possible in and near active and recent burn scars. Flash flooding can occur with as little as 0.30 inches of rain in a short period of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
7 follow-up statements
075 WGUS65 KPUB 111750 FFAPUB Flood Watch National Weather Service Pueblo CO 1150 AM MDT Wed Jul 11 2018 ...Flash Flood Watch for Burn Scars in the Wets and Sangre De Cristo Mountains for Thursday afternoon and evening... .Moisture will increase over the area on Thursday bringing the threat for locally heavy rainfall from slow moving thunderstorms to the mountain areas. This will increase the risk for burn scar flash flooding, if a stronger storm impacts the area. The burn scars most at risk will be Spring, Junkins and the Hayden Pass. COZ072>075-079-080-087-120200- /O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 1150 AM MDT Wed Jul 11 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Active and more recent burn scars, including Spring, Junkins and Hayden Pass scars. * From Thursday afternoon through Thursday evening * Increased moisture and slow moving thunderstorms over the mountains on Thursday will increase the risk of flash flooding for the newer burn scars, if a stronger storm impacts these areas. * Mud and debris flows will be possible in and near active and recent burn scars. Flash flooding can occur with as little as 0.30 inches of rain in a short period of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
787 WGUS65 KPUB 112051 FFAPUB Flood Watch National Weather Service Pueblo CO 251 PM MDT Wed Jul 11 2018 ...Flash Flood Watch for Burn Scars in the Wets and Sangre De Cristo Mountains for Thursday afternoon and evening... .Moisture will increase over the area on Thursday bringing the threat for locally heavy rainfall from slow moving thunderstorms to the mountain areas. This will increase the risk for burn scar flash flooding, if a stronger storm impacts the area. The burn scars most at risk will be Spring, Junkins and the Hayden Pass. COZ072>075-079-080-087-120500- /O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 251 PM MDT Wed Jul 11 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Active and more recent burn scars, including Spring, Junkins and Hayden Pass scars. * From Thursday afternoon through Thursday evening * Increased moisture and slow moving thunderstorms over the mountains on Thursday will increase the risk of flash flooding for the newer burn scars, if a stronger storm impacts these areas. * Mud and debris flows will be possible in and near active and recent burn scars. Flash flooding can occur with as little as 0.30 inches of rain in a short period of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
694 WGUS65 KPUB 120422 FFAPUB Flood Watch National Weather Service Pueblo CO 1022 PM MDT Wed Jul 11 2018 ...Flash Flood Watch for Burn Scars in the Wets and Sangre De Cristo Mountains for Thursday afternoon and evening... .Moisture will increase over the area on Thursday bringing the threat for locally heavy rainfall from slow moving thunderstorms to the mountain areas. This will increase the risk for burn scar flash flooding, if a stronger storm impacts the area. The burn scars most at risk will be Spring, Junkins and the Hayden Pass. COZ072>075-079-080-087-121230- /O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 1022 PM MDT Wed Jul 11 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * A portion of southeast Colorado, including the following areas, Huerfano County, Northern Sangre De Cristo Mountains, Southern Sangre De Cristo Mountains, and Wet Mountains. * From Thursday afternoon through Thursday evening * Increased moisture and slow moving thunderstorms over the mountains on Thursday will increase the risk of flash flooding for the newer burn scars, if a stronger storm impacts these areas. * Mud and debris flows will be possible in and near active and recent burn scars. Flash flooding can occur with as little as 0.30 inches of rain in a short period of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Hodanish
005 WGUS65 KPUB 121056 FFAPUB Flood Watch National Weather Service Pueblo CO 456 AM MDT Thu Jul 12 2018 ...A Flash Flood Watch Continues for the Burn Scars in the Wet and Sangre de Cristo Mountains this Afternoon and Evening... .Moisture will increase over the area today bringing the threat for locally heavy rainfall from slow moving thunderstorms to the mountain areas. This will increase the risk of flash flooding on area burn scars including the Spring, Junkins and Hayden Pass scars. COZ072>075-079-080-087-121900- /O.CON.KPUB.FF.A.0002.180712T1800Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 456 AM MDT Thu Jul 12 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... The Flash Flood Watch continues for * A portion of southeast Colorado, primarily including the following areas...the Spring, Junkins and Hayden Pass burn scars located in the Sangre de Cristo and Wet Mountains. * From noon MDT today through this evening * Increased moisture and slow moving thunderstorms will increase the risk of flash flooding on area burn scars, particularly the newer ones. * Dangerous flash flooding and debris flows will be possible in and near active or recent burn scars. Flash flooding can occur with as little as 0.30 inches of rain in a short period of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
065 WGUS65 KPUB 121844 FFAPUB Flood Watch National Weather Service Pueblo CO 1244 PM MDT Thu Jul 12 2018 ...A Flash Flood Watch Continues for the Burn Scars in the Wet and Sangre de Cristo Mountains this Afternoon and Evening... .Moisture will increase over the area bringing the threat for locally heavy rainfall from slow moving thunderstorms to the mountain areas. This will increase the risk of flash flooding on area burn scars including the Spring, Junkins and Hayden Pass scars. COZ072>075-079-080-087-130245- /O.CON.KPUB.FF.A.0002.000000T0000Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 1244 PM MDT Thu Jul 12 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... The Flash Flood Watch continues for * A portion of southeast Colorado, including the following areas, Huerfano County, Northern Sangre De Cristo Mountains, Southern Sangre De Cristo Mountains, and Wet Mountains. * Until 9 PM MDT this evening * Increased moisture and slow moving thunderstorms will increase the risk of flash flooding on area burn scars, particularly the newer ones. * Dangerous flash flooding and debris flows will be possible in and near active or recent burn scars. Flash flooding can occur with as little as 0.30 inches of rain in a short period of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
943 WGUS65 KPUB 122113 FFAPUB Flood Watch National Weather Service Pueblo CO 313 PM MDT Thu Jul 12 2018 ...A Flash Flood Watch Continues for the Burn Scars in the Wet and Sangre de Cristo Mountains through this Evening... .Moisture will increase over the area bringing the threat for locally heavy rainfall from slow moving thunderstorms to the mountain areas. This will increase the risk of flash flooding on area burn scars including the Spring, Junkins and Hayden Pass scars. COZ072>075-079-080-087-130300- /O.CON.KPUB.FF.A.0002.000000T0000Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 313 PM MDT Thu Jul 12 2018 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... The Flash Flood Watch continues for * A portion of southeast Colorado, including the following areas, Huerfano County, Northern Sangre De Cristo Mountains, Southern Sangre De Cristo Mountains, and Wet Mountains. * Until 9 PM MDT this evening * Increased moisture and slow moving thunderstorms will increase the risk of flash flooding on area burn scars, particularly the newer ones. * Dangerous flash flooding and debris flows will be possible in and near active or recent burn scars. Flash flooding can occur with as little as 0.30 inches of rain in a short period of time. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
737 WGUS65 KPUB 130204 FFAPUB Flood Watch National Weather Service Pueblo CO 804 PM MDT Thu Jul 12 2018 ...Flash Flood Watch Cancelled... COZ072>075-079-080-087-130315- /O.CAN.KPUB.FF.A.0002.000000T0000Z-180713T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, Cuchara, Stonewall, Weston, Spanish Peaks, Rye, and Walsenburg 804 PM MDT Thu Jul 12 2018 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of southeast Colorado has been cancelled. The threat of heavy rain has ended for today, allowing for the Flash Flood Watch to be cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 10, 11:06 PM MDT, 4 hours 57 minutes earlier.
Area forecast discussion, Jul 10, 11:06 PM MDT, 4 hours 57 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1106 PM MDT Tue Jul 10 2018 .SHORT TERM...(This evening through Wednesday) Issued at 244 PM MDT Tue Jul 10 2018 n upper level low can be seen in satellite imagery over the OK panhandle, moving west. This system is expected to be moving westward over southeast CO on Wed. At the same time, precipitable water values are forecast to increase over southern CO thru the next 24 hrs. This evening, forecast models show precip over mainly the southwest and central mtns, and the Sangre de Cristo and Wet mtns. This precip is expected to decrease or end by late evening. On Wed, breezy southerly winds are expected over the far southeast plains, with mainly easterly flow over the I-25 corridor. Models are indicating the potential for isolated precip to develop over the eastern mtns by the late morning hours, and increasing in coverage over all the mtns in the afternoon, and also spreading over some of the eastern plains in the late afternoon or early evening, mainly from the srn I-25 corridor northeastward into Otero and Crowley counties. Since there is a better chance for precip over the mtns Wed, there could be a flash flood risk on recent burn scars, especially the Spring Fire scar, where forecast models are showing a fairly good chance for rain. It won't take much rainfall to cause a flash flood risk on the new burn scars, with less than half an inch in a short period likely being hazardous. .LONG TERM...(Wednesday night through Tuesday) Issued at 244 PM MDT Tue Jul 10 2018 ...Rain Chances, Along With Burn Scar Flooding, Increasing For The Region... Upper level low which was located over the eastern OK panhandle early this afternoon will move very slowly west and is fcst to be over the southern Sangre De Cristo mountains by late tomorrow evening. This weather system, combined with gradually increasing monsoon moisture from the southwest, will bring an increasing chance of showers and thunderstorms to the region starting tomorrow evening and lasting into late week. For tomorrow evening, best chance of showers and storms will be over the contdvd, although southern mtns and San Luis Valle (SLV), along with the plains may also see some isolated thunderstorm activity. This activity should end by the early morning hours Thursday. For Friday afternoon and into the weekend, a better chance of showers and storms is likely for the region as broad troughing aloft combines with the monsoon flow. The best chance of showers and storms will be over all of the mtns, and POPs in the likely category are warranted for these regions. Isolated to scattered storms will also occur over the plains, especially Thursday and Friday. WPC has s mtns in slight risk for flash flooding potential Thursday. Given this, flash flooding over the mountains, especially over the burn scars, will be on the increase. Mudslides have already occurred in the SW CO region, and with heavy rains becoming possible over the mountains in the NWS PUB fcst area, the threat for rockslides and burn scar flooding will be ramping up. Flash Flood watches may be necessary for the higher terrain areas (especially burn scars), THU and FRI. For the weekend, best chance of showers and storms will be mainly over the southern regions on Saturday. For Sunday, models are in a bit of disagreement on bringing a front down the plains. EC is a bit quicker and brings the front down during the day Sunday, while the EC is a bit slower and holds off with the front until later Sunday night. If the EC verifies, then Sunday could be an active day as plenty of monsoon moisture will combine with the upslope flow to produce storms over the region. If GFS verifies, then storms will be less. Early next week it appears we will see scattered storms in the mtns with isolate activity elsewhere. With the increasing moisture, temps will likely be more seasonable across the region due to the increasing clouds. \/Hodanish && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1106 PM MDT Tue Jul 10 2018 Outside of the potential for isolated showers and thunderstorms from later Wednesday afternoon into Wednesday evening, anticipate that VFR conditions will continue over the KALS, KCOS and KPUB taf sites during the next 24 hours. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 10, 9:19 PM MDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 919 PM MDT Tue Jul 10 2018 COZ058>089-093>099-120330- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 919 PM MDT Tue Jul 10 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms along the Continental Divide late this evening will end by midnight, with clearing skies early Wednesday morning. The main threat from any lingering storms this evening will be lightning and gusty winds to 40 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The weather will transition toward a wetter period, particularly for Thursday and Friday as the monsoon plume shifts back over Colorado. This will bring the risk for locally heavy rainfall, which will be capable of producing flash flooding if it occurs on the more recent burn scars such as Spring, Chateau, Junkins or Hayden Pass. Other threats with slow moving thunderstorms will include wind gusts up to 40 mph and lightning. Scattered thunderstorms will be possible each afternoon and evening through the weekend with rain chances increasing again for Sunday and Monday as a cold front drops into the region. The focus for the more widespread thunderstorms, will shift to the southeast mountains and plains. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed tonight. 10/28
In the hours before
Special weather statement, Jul 11, 2:33 AM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Pueblo Co 233 AM MDT Wed Jul 11 2018 COZ074-075-087-088-111600- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- INCLUDING Cuchara, Stonewall, Weston, Spanish Peaks, Walsenburg, and Trinidad 233 AM MDT Wed Jul 11 2018 ...Smoke from the Spring Fire over the Trinidad Area... Smoke from the Spring Fire has settled into parts of Las Animas County, including the Trinidad area, this morning. Areas of thick smoke from the fire have apparently worked over Cucharas Pass and down the Purgatoire River Basin, settling into the Purgatoire River Valley and western parts of the County, including the Trinidad area. Areas of smoke, locally thick in spots, will likely continue through the night and then begin to disperse Wednesday morning as daytime heating gets underway. If you spot a new fire, please contact local law enforcement immediately.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:18 AM MDT | Special Weather Statement | PUB | Costilla | 42 min |
| Jul 11, 12:37 PM MDT | Flash Flood Warning | PUB | Huerfano | 2 hr |
| Jul 11, 1:22 PM MDT | Special Weather Statement | PUB | Las Animas | 38 min |
| Jul 11, 2:15 PM MDT | Special Weather Statement | PUB | Otero | 30 min |
| Jul 11, 4:22 PM MDT | Special Weather Statement | PUB | Bent | 23 min |
| Jul 11, 4:49 PM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jul 11, 5:07 PM MDT | Special Weather Statement | PUB | Kiowa | 23 min |
| Jul 11, 5:09 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jul 11, 5:31 PM MDT | Special Weather Statement | PUB | Kiowa | 44 min |
Nearby
Flash Flood Watches in Colorado, 2018Every flash flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.